Archive for Mathematical Logic

, Volume 56, Issue 3–4, pp 397–402 | Cite as

The countable existentially closed pseudocomplemented semilattice

  • Joël AdlerEmail author


As the class \(\mathcal {PCSL}\) of pseudocomplemented semilattices is a universal Horn class generated by a single finite structure it has a \(\aleph _0\)-categorical model companion \(\mathcal {PCSL}^*\). As \(\mathcal {PCSL}\) is inductive the models of \(\mathcal {PCSL}^*\) are exactly the existentially closed models of \(\mathcal {PCSL}\). We will construct the unique existentially closed countable model of \(\mathcal {PCSL}\) as a direct limit of algebraically closed pseudocomplemented semilattices.


Existentially closed Pseudocomplemented semilattice Model companion \(\aleph _0\)-categoricity 

Mathematics Subject Classification

03C05 03C10 06D15 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Adler, J.: The model companion of the class of pseudocomplemented semilattices is finitely axiomatizable. Algebra Univers (2014). doi: 10.1007/s00012-014-0297-9 MathSciNetzbMATHGoogle Scholar
  2. 2.
    Balbes, R., Horn, A.: Stone lattices. Duke Math. J. 38, 537–545 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Burris, S.: Model companions for finitely generated universal Horn classes. J. Symb. Log. 49(1), 68–74 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Burris, S., Werner, H.: Sheaf constructions and their elementary properties. Trans. Am. Math. Soc. 48, 269–309 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Frink, O.: Pseudo-complements in semilattices. Duke Math. J. 37, 505–514 (1962)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Jones, G.: Pseudocomplemented semilattices. PhD Thesis, UCLA (1972)Google Scholar
  7. 7.
    Macintyre, A.: Model completeness. In: Barwise, J. (ed.) Handbook of Mathematical Logic, pp. 139–180. North-Holland, Amsterdam (1977)CrossRefGoogle Scholar
  8. 8.
    Schmid, J.: Algebraically closed p-semilattices. Arch. Math. 45, 501–510 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Wheeler, W.: Model-companions and definability in existentially complete structures. Isr. J. Math. 25, 305–330 (1976)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Pädagogische Hochschule BernBernSwitzerland

Personalised recommendations